Missouri, 2007Damaging Wind in Missouri, October 18, 2007
October 18, 2007 · NWS LSX · 1 event in 1 county or zone
triggering showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across the region during the afternoon and evening hours on October 18th...triggering showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 18, 2:04 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 18, 2:04 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT THU OCT 18 2007
.DISCUSSION...
A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS
AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS
IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS
AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE
LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST
MO/SOUTHWEST IL WITH WEAK CAPE.
SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY
UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN
STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND
THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY
AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL.
NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON
SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE
ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN
FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE
COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD
PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST
TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS
SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS
DEEP UPPER TROF AFFECTS THE REGION.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...POTENTIAL STILL EXITST FOR TSRA DEVELOPMENT IN
THE STL AREA. AFTER COORDINATION CWSU HAVE PUT CB IN THE FCST
FROM 18Z - 20Z. IF IT DOESNT FORM OVR STL BY THEN IT SHOULD BE
EAST AND SOUTH FOTHE AREA. RUC SHOWS GREATEST CAPE DEVEOLOPING BY
MID AFTERNOON OVR SE MO ADN SRN IL. OTHER CONCERN IF SC MOVING IN
OVERNIGHT. MDLS CONSISTENT WITH HIGH RH FROM SFC THRU 850MB. A BKN
DECK AROUND 025 FROM ABOUT 02Z FOR COU AND UIN AND O6Z FOR STL
SEEMS PRUDENT.
JPK
&&
.CLIMATE...
RECORD TEMPS FOR OCTOBER 18TH...
ST LOUIS 87/1953
COLUMBIA 87/1891
QUINCY 87/1924
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Oct 18, 2:51 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT THU OCT 18 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
351 PM CDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS
OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL
BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH.
A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS.
FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE
REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF
SOUTHWEST ILLINOIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 18, 10:11 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 1 NW NEW LONDON 39.59N 91.41W
10/18/2007 RALLS MO TRAINED SPOTTER
ALONG RT A JUST WEST OF HWY 61. BARN DAMAGED, TREES
UPROOTED. TIME APPROZIMATE.
&&
JKRAMPERLocal storm report, Oct 18, 11:24 AM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 2 E WINFIELD 39.00N 90.70W
10/18/2007 LINCOLN MO CO-OP OBSERVER
NUMEROUS TREES EITHER UPROOTED OR SNAPPED IN HALF AT THE
CAP AU GRIS CORPS OF ENGINEER DAM ... SLIGHT ROOF DAMAGE
TO CORPS OF ENGINNER BUILDING ...
&&
SIPPRELLThunderstorm Wind, Madison
- When
- October 18, 3:40 PM CST to 3:45 PM CST
- Where
- Madison County, Fredericktown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -90.300
Numerous trees, tree limbs and power lines were blown down around town. Some of the trees that were blown down were 1 foot in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Kentucky, October 18 to 19, 20071 injured · $2.3 million · EF2 · 35 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63969.